Firm start-up size: A conditional quantile approach

Details

Serval ID
serval:BIB_73BB6426AD11
Type
Article: article from journal or magazin.
Collection
Publications
Title
Firm start-up size: A conditional quantile approach
Journal
European Economic Review
Author(s)
Mata J., Machado J.A.F.
ISSN
0014-2921
Publication state
Published
Issued date
06/1996
Peer-reviewed
Oui
Volume
40
Number
6
Pages
1305-1323
Language
english
Abstract
Using data on the individual firms created in Portugal, we evaluate the importance of industry attributes for the distribution of firm start-up size. By estimating conditional quantile functions we take 'snap-shots' of the conditional distribution of new firms' dimension at different quantiles. This approach provides answers that usual methods do not, namely, how different entry is at 'small' and 'large' scales. We find that industry attributes, such as scale economies and turbulence, are more important for the largest entrants.
Keywords
Entry, Industry turbulence, Firm start-up size, Sunk costs, Regression quantiles, Conditional quantile function, Firm growth, Regression
Web of science
Create date
19/02/2016 14:01
Last modification date
20/08/2019 14:31
Usage data